How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Su S. Your Own Question
Dr. Su S.
Dr. Su S., Pediatrician
Category: Pediatrics
Satisfied Customers: 20806
Experience:  20 years of experience in treating children.
9324755
Type Your Pediatrics Question Here...
Dr. Su S. is online now
A new question is answered every 9 seconds

My 12 month old suffers from eczema. everytime he develops a

Customer Question

hi there;
my 12 month old suffers from eczema.
everytime he develops a virus eg cold he has a major flare up. all over his body & face.
i have been using cortisone & moisturising 3 times a day but once it disappears & stop using cortisone, it comes straight back.
im looking for ways to avoid using cortisone, & theres been abit of news about probiotics helping eczema.
if i took a probiotics tablet everyday & because im breastfeeding, would it help?
Submitted: 1 year ago.
Category: Pediatrics
Expert:  Dr. Su S. replied 1 year ago.

Greetings,
Thank you for your question.
I am Dr. Su S. and I will try my best to help you.

Some strain of probiotic like L. rhamnosus can help in allergy and eczema.

But still it is under study.

It can take years to show any effect.

You can discuss with his allergy specialist or pediatrician whether he recommends it as it is still in the research stage.

I hope this information will be helpful.
If you have any query, please feel free to ask.
If you are happy with my answer please click on the Excellent/Good rating.
Wish his healthy life.
Regards.

Customer: replied 1 year ago.
How safe r cortisone creams? Does it thin out the skin & what happens if they rub it on their hands & puts in mouth? Is it poisonous ?
Expert:  Dr. Su S. replied 1 year ago.

Long term use of cortisone cream may cause thinning of skin.

As you rub the cream over the skin, very little amount would enter into the mouth if the babies put their hands inside mouth, it is not significant.

Customer: replied 1 year ago.
what do u mean by long term? weeks, months, years? thanks
Expert:  Dr. Su S. replied 1 year ago.

It is usually months or years.